How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Josh Your Own Question
Dr Josh
Dr Josh, Doctor
Category: Dermatology
Satisfied Customers: 3548
Experience:  Medicine doctor , PGCSD( Dermatology)
Type Your Dermatology Question Here...
Dr Josh is online now
A new question is answered every 9 seconds

I have a rash on my penis. It does not hurt or burn but gets

Customer Question

I have a rash on my penis. It does not hurt or burn but gets very dry and flakey
Submitted: 7 months ago.
Category: Dermatology
Expert:  Dr Josh replied 7 months ago.


Welcome to Justanswer website.

Myself Dr Josh and I’m happy to help with your question today. Please provide me the following information so that I can address your concern

Are you sexually active?

Since how long you have this rash on penis?

Any itching,discharge?

Customer: replied 7 months ago.
No itching or discharge. Yes active with my wife. Rash on and off for about two years, the ointment mentioned earlier used to be a temporary solution but does not work anymore.
Expert:  Dr Josh replied 7 months ago.

Dear customer

Thank you for the quick reply.

The skin of the skin of the penis is very sensitive in nature.A rash on the penis can be caused by a range of different issues, such as a sexually transmitted disease (STD), allergy or skin irritation.

Various STDs cause penis rashes, including scabies, herpes, HPV (human papillomavirus), HIV and syphilis.Chlamydia and herpes zoster may cause rash-like symptoms on penis.

Other non STD causes are:dermatitis,psoriasis,allergic reaction

As you said that skin of penis is very dry and flakey,so dermatitis or psoriasis seems to be the most probable cause.Your symptoms does not seem to be due to STD.

You were using Triamcinolone acetonide ointment USP cream 1% which is not working anymore now,I advise you to apply ointment containing neomycin + betamethasone. It is availaible as OTC(over the counter) without prescription. Take tablet benadryl once a day

If the rash is not relieved with this, then you need consultation of your doctor for physical examination & tests to diagnose the exact underlying cause & then treatment will be done accordingly.

Hope this helped

My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.

Thank you.

Kind Regards